Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 56, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 17, 2018, 5:12 PM EDT for Orange County, Florida. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 17, 2018, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Orange County, FL
The radar
The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:15 PM EDT | TSTM WND DMG | 2 Se Ocoee, FL | LARGE SYCAMORE TREE DOWN NEAR THE WEST OAKS MALL |
| Jun 17, 5:20 PM EDT | TSTM WND DMG | Windermere, FL | TWO REPORTS VIA SOCIAL MEDIA OF LARGE TREES DOWN IN WINDERMERE AND A WOODEN FENCE BLOWN OVER. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WUUS52 KMLB 172112
SVRMLB
FLC095-172145-
/O.NEW.KMLB.SV.W.0056.180617T2112Z-180617T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
512 PM EDT SUN JUN 17 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Orange County in east central Florida...
* Until 545 PM EDT.
* At 511 PM EDT, a severe thunderstorm was located over Ocoee, moving
south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ocoee, Winter Garden, West Orlando, Windermere and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2861 8159 2859 8145 2840 8148 2843 8165
TIME...MOT...LOC 2111Z 013DEG 12KT 2856 8151
HAIL...1.00IN
WIND...60MPH
$$
Cristaldi2 follow-up statements
301
WWUS52 KMLB 172129
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
529 PM EDT SUN JUN 17 2018
FLC095-172145-
/O.CON.KMLB.SV.W.0056.000000T0000Z-180617T2145Z/
Orange FL-
529 PM EDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN ORANGE COUNTY...
At 527 PM EDT, a severe thunderstorm was located over Windermere and
Lake Butler, moving south at 10 to 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bay Hill, Bay Lake, and Magic Kingdom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2854 8158 2852 8148 2840 8148 2843 8165
TIME...MOT...LOC 2127Z 015DEG 14KT 2848 8154
HAIL...1.00IN
WIND...60MPH
$$
Cristaldi931
WWUS52 KMLB 172144
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
544 PM EDT SUN JUN 17 2018
FLC095-172152-
/O.EXP.KMLB.SV.W.0056.000000T0000Z-180617T2145Z/
Orange FL-
544 PM EDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE COUNTY
WILL EXPIRE AT 545 PM EDT...
The storms which prompted the warning have weakened and have started
to move out of the area. Therefore, the warning will be allowed to
expire. However, frequent lightning, gusty winds, heavy rain and
small hail are still possible with these thunderstorms.
A Significant Weather Advisory remains in effect for southwest
Orange and Northwest Osceola Counties until 615 PM.
LAT...LON 2854 8158 2852 8148 2840 8148 2843 8165
TIME...MOT...LOC 2142Z 010DEG 13KT 2841 8155
$$
CristaldiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:18 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 17, 3:18 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 318 PM EDT Sun Jun 17 2018 .DISCUSSION... Currently-Tonight...Scattered convection along the east coast sea breeze from inland Volusia to inland St Lucie counties will move gradually westward as individual shower and storms move south along the the boundary into early evening. Expect most of the convection to push westward toward Lake county into this evening before convection moves west of the interior forecast area. Developing low level easterly flow may bring a few late night showers onshore along the Treasure coast so will keep a low shower chance there later tonight. Lows will be in the lower to mid 70s. Mon-Tue...High pressure building Swd from the mid Atlc seaboard will increasingly exert influence locally. Most notable will be a drying trend as well as somewhat stable onshore flow. PoP has been adjusted into the none-isold category coastal zones and isold inland with just a small chc of a storm or two well inland both Mon-Tue aftns. Remainder of the week...Modest upr ridging over the eastern Conus early week will undergo a chg to more cyclonic flow in the latter half of the week as some wave energy slowly evolves Swd from the Great Lakes. This scenario should return to more seasonal rain chcs for the eastern peninsula as deep layer winds develop a westerly component with suitable moisture for diurnal showers/storms. Guid is suggesting numerous showers and storms around Fri and into next weekend as an Atlc coastal trough sharpens near to just north of the area. && .AVIATION... East coast sea breeze has pushed far enough west to leave VCSH/VCTS out of coastal TAFs for the remainder of the day. Maintained VCTS for 3-4 hour window at inland terminals, ending earliest at KSFB (thru 22Z), and later at KMCO/KISM (thru 23Z) and KLEE (thru 00Z) to account for westward progression of today's storms. Onshore flow will collapse after sunset before resuming Monday morning. Drier air and quicker inland movement of the sea breeze should lead to even lower coverage of SHRA/TSRA tomorrow. && .MARINE... Tonight...Onshore winds in the 5-10 knot range are expected overnight with isolated convection across the Atlc waters. Seas will remain rather flat, 1-2 ft near shore to around 2 ft offshore. Mon-Tue...Onshore gentle to light winds early next week with winds of around 8 to 13 knots and higher gusts at times of afternoon breeze near the immediate coastal areas. Extended...Generally favorable conditions in the extended period with wly component developing after the middle of the week. Seas less than 4 ft over the outer waters with around 1 to 2 ft near the coast. Winds and seas will be higher near increasing showers and storms later in the week. && .HYDROLOGY... Heavy rainfall near and upstream from Lake Harney has caused a slight rise to continue for the St Johns River Above Lake Harney near Geneva. The river is expected to remain in Action Stage this week, rising very slowly through late week before leveling out. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 73 89 / 10 10 10 10 MCO 74 93 74 93 / 10 20 10 10 MLB 75 88 74 87 / 10 20 10 10 VRB 74 88 72 88 / 20 30 10 10 LEE 75 93 76 93 / 20 20 10 20 SFB 74 92 74 93 / 10 20 10 10 ORL 75 93 75 93 / 10 20 10 10 FPR 72 88 71 88 / 20 30 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Ulrich/Smith/Glitto
Hazardous weather outlook, Jun 17, 11:06 AM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1106 AM EDT Sun Jun 17 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-172300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1106 AM EDT Sun Jun 17 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered thunderstorms will develop this afternoon and focus further to the west compared to the past several days. A small threat for lightning will exist along the coast early this afternoon as a few storms develop along the sea breeze. Storm coverage will then focus to the west of the St. Johns River and west of Florida's Turnpike along the Treasure Coast later today. Individual storm movement will be from the north to south at around 10 mph. A few strong storms capable of producing gusty winds between 40 to 45 mph and small hail will be possible over the interior this afternoon and early evening. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents will exist at the beaches of east central Florida. The greatest threat will be through the afternoon and into early evening due to tidal effects. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few strong storms will be possible this afternoon over the interior as the east coast sea breeze pushes inland quicker than previous days. Storm motion will be toward the south at around 10 mph. Mariners across inland lakes should be prepared to seek safe harbor this afternoon and early evening. .RIVER FLOOD IMPACT... Recent heavy rainfall has caused a slow but steady rise of the Saint Johns River. The river remains at Action Stage Above Lake Harney near Geneva and is forecast to continue a slow rise into early next week but still remain below flood stage. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered lightning storms will develop each afternoon and evening along sea breeze and outflow boundaries. Locally heavy rainfall, gusty winds, small hail, and frequent lightning strikes will occur with some storms. An elevated threat for dangerous rip currents will continue at east central Florida beaches into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Sedlock/Ulrich
In the hours before
Special weather statement, Jun 17, 4:21 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT SUN JUN 17 2018
FLZ044>046-172100-
Northern Lake County FL-Orange FL-Seminole FL-
421 PM EDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm
over Heathrow and Lake Mary, moving south at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Longwood, Wekiva Springs, Altamonte Springs, Lockhart, Maitland,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2889 8148 2889 8137 2887 8136 2887 8135
2886 8135 2885 8136 2885 8134 2883 8131
2853 8131 2855 8156
TIME...MOT...LOC 2018Z 002DEG 20KT 2878 8139
CristaldiSpecial weather statement, Jun 17, 4:52 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Melbourne FL 452 PM EDT SUN JUN 17 2018 FLZ045-144-172115- Orange FL-Southern Lake County FL- 452 PM EDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE COUNTY UNTIL 515 PM EDT... At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over Zellwood and Apopka, moving south at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Winter Garden, Ocoee, Gotha, Lake Butler, and Windermere. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake Apopka, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 2878 8164 2877 8150 2850 8153 2853 8173 TIME...MOT...LOC 2049Z 014DEG 16KT 2869 8154 Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Jun 17, 4:52 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Jun 17, 5:34 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Jun 17, 5:54 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.